Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? Canada
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google Search
What is your current age, height, weight? 18, 5’10, ~155Ibs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1.25mg MWF
What condition was being treated with the drug? Hair loss
For how long did you take the drug (weeks/months/years)? 2 days (Friday then Monday)
How old were you, and WHEN (date) did you start the drug? 18 (September 18, 2020)
How old were you when you quit, and WHEN (date) did you quit? 18 (September 21, 2020)
How did you quit (cold turkey or taper off)? Cold Turkey
How long into your usage did you notice the onset of side effects? The day after my second dosage
What side effects did you experience that have yet to resolve since discontinuation? Zero libido, Erectile dysfunction, emotional flatness, gut/digestion issues, muscle weakness, achiness, slight brain fog, anxiety, insomnia
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I’ve struggled with hair loss since I was 16. It was always something that bothered me, and I always knew I wanted to do something about it. Upon reaching late 17, I began to listen to and watch people like the two Australian doctors, Kevin Mann, and more in order to build up my “knowledge” and courage to take this drug upon reaching 18.
Now in my second year of university, I was on the brink of turning 19 (bday very soon), and so I decided that it was worth the shot after hearing many people say that the closure of knowing you at least tried fin for hair loss is better than going without it your entire life and never knowing the “what if”. This seemed like rational thinking to me and so I popped the first pill.
At first, little to no symptoms. Friday-Sunday seemed great and so I had no hesitance in taking another 1.25mg pill Monday morning. Later that evening on Monday, I began to notice a dramatic decrease in libido, where it became almost impossible to get myself hard even with physical stimulation. This caused me to enter a state of panic, as I had no one to talk to.
The following morning, I had weak morning wood and decided to masturbate (a mistake) in an attempt to see if I could still do it. This made me a little relieved, but since then, now Friday (3 days later), I have been unable to get it up whatsoever. It has developed this lifeless rubbery feeling, and the skin seems weirdly looser. I no longer find enjoyment in things like watching youtube or twitch, which usually always calmed me down and made me feel good. Talking to friends (about other things) helps somewhat, but has lost the same touch it used to have. I have been emotionally flat and unable to stay motivated. My digestion has been terrible and I have had small stool if any, usually coming out like diarrhea. I’ve been getting only 5-6 hours of sleep every night and it never feels like deep sleep. Just this morning I woke up with weak feeling muscles and aching pain as if I have a mild fever.
I’ve called my family doctor about this, but to me, she didn’t know much about the drug. She claimed that after 2 weeks of cessation that I would definitely recover, but this is clearly not the case and if anything, 3 months is usually the amount of time for recovery (as I’ve heard from reading other member stories).
I am quite scared, not to mention devastated and regretful, as to what has become of my life from this drug. Each day I’m trying to keep pushing in hopes of alleviating symptoms with time, although it feels as if things are getting worse the more time progresses. I am only 18 going 19, I’ve never even experienced my prime, and so this all is just too much to bare. Not to mention I am in university for STEM, which has been incredibly hard to keep up with since this crash.
Please help me. Any advice or words of encouragement would go a long way for me. Thank you all so much for staying strong in this fight, and trying to spread the word about this awful illness. I only wish I really knew what could happen.